Wellbutrin and Anorexia

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

subspace
New Member


Date Joined Jul 2009
Total Posts : 4
   Posted 7/24/2009 8:36 PM (GMT -7)   
Hi all! My first topic post so here I go....
I just started taking Wellbutrin 2 weeks ago as well as the anti-anxiety/sleep med Hydroxyzine.
My Psychiatrist made the off handed comment that I would like the Wellbutrin because I have a history of eating disorders and this will help me lose weight. I thought this was an odd comment and would be a reason to not be on Wellbutrin. I am at a very healthy weight now, so just thought this was weird, but I think her intention is that I will lose weight in a less harmful manner. Has anyone else heard or experienced this?

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 40584
   Posted 7/24/2009 8:55 PM (GMT -7)   
Hi Subspace,

I don't have any eating disorders so I can't help you there. I know that welbutrin is good for weight loss. So if you are worried about gaining weight, that should be good for you. Just keep trying to eat healthy.

I wanted to welcome you to the forum. You have found a wonderful site and I am sure that you will like it here.

Take care,

Hugs, Karen
  Moderator-Depression and fibromyalgia
 
fibromyalgia, Chronic fatigue, depression,allergies


Tirzah
Veteran Member


Date Joined Jul 2008
Total Posts : 2282
   Posted 7/24/2009 9:54 PM (GMT -7)   

Sub,

I think you probably hit the nail on the head.  I imagine your doc just wanted to let you know that if you start to struggle with weight in the future, that rather than choosing unhealthy behaviors, that Wellbutrin could be an option.  However, I know that some anti-depressants also help to combat the thoughts/biochemistry behind anorexia.  I'm not sure whether or not Wellbutrin is one of the meds that can do that.  Probably that question would be best directed to a pharmacist or your doctor.

take care,
Frances


Moderator -- Depression Forum


stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 7/25/2009 6:05 AM (GMT -7)   
Welcome to HealingWell and the Depression Forum. Perhaps your Doctor was aware of your issues with "not wanting to gain weight" as I am the same way and I gained a lot of weight on some of the meds.  Wellbutrin is one of the few that is known to be weight neutral or people lose weight on this med.
 
However your AD should be chosen for how well it works for you depression and if you do well on this med without losing to much weight then it may be a good choice for you.
 
Again a warm welcome to HealingWell.
 
Kitt

 

Kitt,
Moderator: Osteoarthritis, GERD/Heartburn
Anxiety/Panic, & Depression
*~*
http://www.healingwell.com/donate *~*
"When you find peace within yourself, you become the kind of person who can live at peace with others."
Not a mental health professional of any kind


subspace
New Member


Date Joined Jul 2009
Total Posts : 4
   Posted 7/25/2009 1:16 PM (GMT -7)   
Thank you for your responses, it definitely makes more sense the way ya'll explain it.

Jessica87
New Member


Date Joined Jul 2009
Total Posts : 1
   Posted 7/28/2009 9:03 AM (GMT -7)   
I am on Wellbutrin and was informed that one should NOT take it if you have, or have had, an eating disorder as you are at increased risk for seizure. Did your psychiatrist discuss this with you?

jk1119
Regular Member


Date Joined Jun 2009
Total Posts : 27
   Posted 7/28/2009 9:20 AM (GMT -7)   
I've had problems with eating disorders for years, you should definitely not be on Wellbutrin, because of the seizure risk, at least that is what all my doctors have told me, best of luck.

bluebird2
New Member


Date Joined Jul 2009
Total Posts : 18
   Posted 7/28/2009 9:34 AM (GMT -7)   
Wellbutrin tends to cause weight loss. In general eating disorders are a strong counter indication, and I'm not sure if its just because of the seizure risk.

subspace
New Member


Date Joined Jul 2009
Total Posts : 4
   Posted 8/7/2009 1:39 PM (GMT -7)   

I thought it was odd too but her main issue was that this may be a healthier way to loose weight. We did not discuss seizure risks and I wonder what the link is between eating disorders, Wellbutrin and seizures.

So far I haven't lost any weight, it has been about a month now since I started the meds. The only thing I really notice is that I am shaky and have a tendency to tap my toe or pen when I am sitting just to keep something moving.  The Dr. wrote this off as being more aware of anxiety due my mood stabilization.  


getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 40584
   Posted 8/8/2009 8:44 PM (GMT -7)   
You might want to start trying meditation as a way to relax. If the medication is making you too nervous, you may want to talk to your doctor about that. But I am sure that your doctor has weighed out the issues and feels that is the best medication for you. Let them know if the side effects become worse.

Best wishes to you.

Hugs, Karen
  Moderator-Depression and fibromyalgia
 
fibromyalgia, Chronic fatigue, depression,allergies

New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 07, 2016 7:45 AM (GMT -7)
There are a total of 2,734,045 posts in 301,173 threads.
View Active Threads


Who's Online
This forum has 151305 registered members. Please welcome our newest member, walkingdeadgirl.
351 Guest(s), 8 Registered Member(s) are currently online.  Details
Jakona, notsosicklygirl, Sherrine, walkingdeadgirl, Momtogigiandquinn, Myself 09, 1039smooth, goodnurse53


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer